Alert archive / Wisconsin / Frost Advisories in 2006
Frost Advisory 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this frost advisory at May 21, 2006, 2:53 PM CDT for 9 counties in Wisconsin; 6 counties in Minnesota. It took effect at May 22, 2006, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2006, 2:53 PM CDT (19:53 UTC)
- In effect from
- May 22, 2006, 3:00 AM CDT
- Expired
- May 22, 2006, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Twin Cities, MN
Counties Benton County, MN, Chisago County, MN, Isanti County, MN, Kanabec County, MN, Mille Lacs County, MN, Morrison County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 96 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1883 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -208 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KMPX 211959 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 253 PM CDT SUN MAY 21 2006 ...FROST EXPECTED TONIGHT... .A CANADIAN HIGH PRESSURE SYSTEM BUILDING OVER THE REGION WILL BRING COLD AND FROSTY CONDITIONS TONIGHT TO PORTIONS OF EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. OVERNIGHT LOW TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S ALONG WITH NEARLY CALM WINDS. HIGH LEVEL CLOUDINESS OVER THE REGION IS EXPECTED TO DIMINISH SIGNIFICANTLY BEFORE DAYBREAK MONDAY...CREATING IDEAL CONDITIONS FOR FROST DEVELOPMENT. MNZ043>045-050-052-053-WIZ014>016-023>028-220400- /O.NEW.KMPX.FR.Y.0001.060522T0800Z-060522T1300Z/ MORRISON-MILLE LACS-KANABEC-BENTON-ISANTI-CHISAGO-POLK-BARRON- RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA... FOLEY...CAMBRIDGE...CENTER CITY...AMERY...BALSAM LAKE... RICE LAKE...BARRON...LADYSMITH...HUDSON...NEW RICHMOND... RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND... PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 253 PM CDT SUN MAY 21 2006 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY. AREAS OF FROST WILL OCCUR LATE TONIGHT AND EARLY MONDAY MORNING ACROSS PORTIONS OF EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN AS TEMPERATURES FALL INTO THE LOWER TO MIDDLE 30S. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ RAH/DWE
2 follow-up statements
000 WWUS73 KMPX 220347 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1047 PM CDT SUN MAY 21 2006 ...FROST EXPECTED TONIGHT... .A CANADIAN HIGH PRESSURE SYSTEM OVER THE REGION WILL BRING COLD AND FROSTY CONDITIONS TONIGHT TO PORTIONS OF EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. OVERNIGHT LOW TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S ALONG WITH NEARLY CALM WINDS. HIGH LEVEL CLOUDINESS OVER THE REGION IS EXPECTED TO DIMINISH BEFORE DAYBREAK MONDAY...CREATING IDEAL CONDITIONS FOR FROST DEVELOPMENT. THE ADVISORY AREA INCLUDES THE CITIES OF LITTLE FALLS...MORA...RICE LAKE...LADYSMITH...EAU CLAIRE...AND ELLSWORTH. MNZ043>045-050-052-053-WIZ014>016-023>028-221200- /O.CON.KMPX.FR.Y.0001.060522T0800Z-060522T1300Z/ MORRISON-MILLE LACS-KANABEC-BENTON-ISANTI-CHISAGO-POLK-BARRON- RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA... FOLEY...CAMBRIDGE...CENTER CITY...AMERY...BALSAM LAKE... RICE LAKE...BARRON...LADYSMITH...HUDSON...NEW RICHMOND... RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND... PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 1047 PM CDT SUN MAY 21 2006 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY. AREAS OF FROST WILL OCCUR LATE TONIGHT AND EARLY MONDAY MORNING ACROSS PORTIONS OF EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN AS TEMPERATURES FALL INTO THE LOWER TO MIDDLE 30S. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS73 KMPX 220827 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 327 AM CDT MON MAY 22 2006 ...A LATE MAY FROST FOR PART OF CENTRAL MINNESOTA AND WESTERN WISCONSIN... .A CANADIAN HIGH PRESSURE SYSTEM THAT SETTLED IN OVER THE WESTERN GREAT LAKES REGION OVERNIGHT...BROUGHT WITH IT VERY COLD AIR FOR THIS LATE IN THE SEASON. WITH LIGHT WINDS AND CLEAR SKIES...IDEAL CONDITIONS SET UP FOR FROST OVER MUCH OF CENTRAL MINNESOTA AND PART OF WESTERN WISCONSIN. EARLY THIS MORNING....TEMPERATURES IN THE ADVISORY AREA HOVERED IN THE LOWER AND MIDDLE 30S...ESSENTIALLY ENSURING A DEPOSITION OF FROST AT GROUND LEVEL. THE ADVISORY AREA INCLUDES THE CITIES OF LITTLE FALLS...MORA...RICE LAKE...LADYSMITH...EAU CLAIRE...AND ELLSWORTH. MNZ043>045-050-052-053-WIZ014>016-023>028-221300- /O.CON.KMPX.FR.Y.0001.000000T0000Z-060522T1300Z/ MORRISON-MILLE LACS-KANABEC-BENTON-ISANTI-CHISAGO-POLK-BARRON- RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA... FOLEY...CAMBRIDGE...CENTER CITY...AMERY...BALSAM LAKE... RICE LAKE...BARRON...LADYSMITH...HUDSON...NEW RICHMOND... RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND... PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 327 AM CDT MON MAY 22 2006 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. AREAS OF FROST WILL OCCUR EARLY THIS MORNING ACROSS PORTIONS OF EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN AS TEMPERATURES REMAIN NEARLY STEADY IN THE LOWER TO MIDDLE 30S THROUGH SUNRISE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this frost advisory went out at May 21, 2:52 PM CDT, 1 minute earlier.
Area forecast discussion, May 21, 2:52 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
252 PM CDT SUN MAY 21 2006
.DISCUSSION...TONIGHT THROUGH WEDNESDAY
LEFTOVER LIGHT RAIN SHOWERS MOVING THROUGH SOUTH CENTRAL MN THIS
EVENING...MAINLY CONFINED TO ALONG AND SOUTH OF THE MINNESOTA
RIVER. THIS MATCHES WELL WITH 12Z NAM 300K ISENTROPIC SURFACE AND
LOWERING CONDENSATION PRESSURE DEFICIT. MID LEVEL ACTION SHOWS UP
IN THE 600MB FULL WIND FRONTOGENESIS...WHICH MAXES OUT IN SAME
GENERAL AREA THIS AFTERNOON AND EARLY EVENING. TAIL END OF 250MB
JET AND WEAK SHORT WAVE MOVING THROUGH/HELPING FORCING LIGHT RAIN.
THIS EXITS THE AREA THIS EVENING. CLOUDS EXPECTED TO THIN AND MOVE
SOUTHEAST AS WELL. THIS SHOULD LEAVE SURFACE HIGH PRESSURE RIDGE
AXIS OVER WEST CENTRAL WISCONSIN BY 12Z MONDAY. WITH LIGHT WINDS
AND DRY AIR OVER THAT REGION...HAVE OPTED TO MENTION FROST ADVISORY
IN NORTHEAST PORTION OF EASTERN CENTRAL MN INTO WEST CENTRAL WI
FOR LATE TONIGHT. DO BELIEVE SOME MID 30 LOWS WILL DEVELOP OVER
THIS REGION TONIGHT.
MONDAY SHOULD REMAIN DRY AS UPPER RIDGE MOVES IN AND SURFACE HIGH
MOVES EAST ACROSS THE GREAT LAKES REGION. MODELS DIVERGE ON
DEVELOPMENT OF NEXT SHORT WAVE TROUGH LATER TUESDAY AFTERNOON INTO
WEDNESDAY. BRIEF LOOK AT 12Z WRF NMM AND CANDAIN MODELS DO HIT ON
SOME SHOWER/THUNDER CHANCES DEVELOPING TUESDAY...AS 850MB WARM
FRONT MOVES NORTHEAST. WILL RETAIN CHANCE POPS FOR THIS AND THEN
DEVELOP MORE AGGRESSIVE POPS FOR TUESDAY NIGHT AND WEDNESDAY AS
UPPER SYSTEM MOVES THROUGH. WILL HOLD ONTO SEVERE WEATHER MENTION
AS WELL FOR NOW...AS FORCING AND INSTABLITLY IS MAXIMIZED THEN.
HIGH TEMPERATURES BOTH TUESDAY AND WEDNESDAY WILL HINGE ON
CLOUD/PRECIPITATION DEVELOPMENT...AND HAVE OPTED TO GO ALONG WITH
A COOLER MET GUIDANCE SOULITION MOST AREAS FOR NOW.
LONGER TERM...WEDNESDAY NIGHT THROUGH SUNDAY
TWEAKED LONG TERM GRIDS IN THE DIRECTION OF THE 06Z GFS. THIS WAS
THE CONSENSUS FROM THE MORNING PREEPD DISCUSSION. THIS MEANT
EXTENDING PRECIPITATION CHANCES INTO THURSDAY FOR EASTERN AREAS OF
THE CWA WITH A SLOWER MOVEMENT TO THE CLOSED CIRCULATION EXPECTED TO
PASS SOUTH OF US DURING THIS TIME FRAME. ALSO RAISED HIGH
TEMPERATURES NEXT WEEKEND BASED OF THE 06Z SOLUTION HAVING A FRONTAL
BOUNDARY MEANDERING ACROSS NORTHERN AREAS OF THE STATE. THIS PLACES
THE CWA IN 18 TO 22 DEG C AIR AT 850 MB FRIDAY THROUGH SUNDAY.
MAINTAINED LOW CHANCE POPS FRIDAY AND SATURDAY TO PREVENT
FLIP-FLOPPING AND NOT KNOWING EXACTLY WHERE THE FRONTAL BOUNDARY
WILL BE. DID KEEP SUNDAY DRY WITH 700 MB TEMPERATURES PROGGED TO
RISE INTO THE 12 TO 14 DEG C RANGE WHICH SHOULD KEEP A LID ON
THINGS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FROST ADVISORY FROM 3 AM TO 8 AM CDT MONDAY FOR BENTON-CHISAGO-
ISANTI-KANABEC-MILLE LACS-MORRISON COUNTY(IES).
WI...FROST ADVISORY FROM 3 AM TO 8 AM CDT MONDAY FOR BARRON-CHIPPEWA-
DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST. CROIX
COUNTY(IES).
&&
RAH/DWEHazardous weather outlook, May 21, 4:30 AM CDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 430 AM CDT SUN MAY 21 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-221100- ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA- DOUGLAS-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI- KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER- MILLE LACS-MORRISON-NICOLLET-PEPIN-PIERCE-POLK-POPE-RAMSEY-REDWOOD- RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE- STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE- 430 AM CDT SUN MAY 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT AREAS OF FROST ARE POSSIBLE OVER PORTIONS OF WEST CENTRAL WISCONSIN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS CAN BE EXPECTED TO OVERSPREAD MOST OF CENTRAL AND SOUTHERN MINNESOTA AND PART OF WESTERN WISCONSIN AFTER DAYBREAK ON TUESDAY. HOWEVER...A FEW SEVERE THUNDERSTORMS MAY ENTER THE FORECAST PICTURE ON THE WEST END OF THE MINNESOTA RIVER VALLEY TUESDAY EVENING. LARGE HAIL AND LOCALLY DAMAGING WINDS ARE THE MOST LIKELY SEVERE WEATHER FACTORS WITH SEVERE STORMS TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Frost Advisories in Wisconsin, 2006Frost Advisories in Minnesota, 2006Every frost advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.